MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, during insertion of the iol into posterior bag, noted haptic was broken when the lens opened in the bag.The iol was explanted during initial procedure and replaced with another model 0.5 diopter more same company lens.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.9., d.10., h.3., h.6.And h.11.The device and the lens were returned in the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.Blood was observed on the nozzle tip and on the plunger tip.The plunger has been retracted to mid nozzle.No damage was observed to the device.The lens was returned positioned incorrectly inside the replacement lens case in the opened peel pouch.Viscoelastic and blood was dried on the lens.One haptic was broken in the distal area (returned).The other haptic was bent in the gusset area.Product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.The reported broken haptic damage was observed.The root cause was most likely related to a failure to follow the instructions for use (ifu).A non-qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Inadequate viscoelastic was also observed.The ifu instructs: fully insert the ovd cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the ¿fill-to¿ line on the nozzle tip.This will require approximately 0.2 ml of ovd.Only use a company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device.The lens and broken haptic were returned outside of device.The plunger was retracted upon return.The plunger position in relation to the broken haptic during advancement cannot be determined.The ifu instructs: after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.Broken haptics may occur: due to the use of a non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22185701
Report Number1119421-2025-01642
Device Sequence Number12851112
Product Code KYB
UDI-Device Identifier00380652394833
UDI-Public(01)00380652394833(17)270311(11)240312(10)15822220
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15822220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY).; HEALON GV.
Patient SexUnknown